MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 80-1060
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: doctor of osteopathic medicine (do) the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the medical doctor (md) used an access kit for the left heart catheterization (lhc) procedure.After the case, the md informed the terumo representative that when inserting the wire into the needle, the tactile feel was rough, describing it as "gritty" and similar to the sensation when the wire is going subintimal.Bleed back confirmed that the wire was not subintimal during vessel access.The patient's condition was stable.No medical or surgical intervention was required.There was no reported blood loss.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.One gss was returned for product evaluation.The returned sample included the needle and guidewire.The sample was subjected to visual analysis.There were signs of dried blood-like substances on the device.The guidewire tip showed signs of use.Functional testing was performed.The guidewire was inserted through the needle, and it went through.There was little resistance when the guidewire tip was inserted, and the transition felt smooth once tip was out of distal end of needle.Measurements were taken.The needle hub and tip id were measured to be 0.022" which is within specification of 0.54 mm.The guidewire od was measured to range from gw od: 0.0200 to 0.0202" which is within specification of 0.54 mm.The complaint cannot be confirmed for guidewire and needle mobility.The exact root cause cannot be determined.The likely root is an obstruction in the needle that lodged after insertion into the patient led to the 'gritty' feeling that the customer experienced.Review of device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21045407
Report Number1118880-2024-00205
Device Sequence Number11617243
Product Code DYB
UDI-Device Identifier00389701012063
UDI-Public(01)00389701012063(17)270201(10)0000684296
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80-1060
Device Catalogue Number80-1060
Device Lot Number0000684296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ULTRASOUND GUIDANCE
Patient SexUnknown